Universidad Complutense de Madrid
E-Prints Complutense

The homology of cyclic and irregular dihedral coverings branched over homology spheres

Impacto

Descargas

Último año

Montesinos Amilibia, José María y Chumillas Checa, Valerio (1988) The homology of cyclic and irregular dihedral coverings branched over homology spheres. Mathematische Annalen, 280 (3). pp. 483-500. ISSN 0025-5831

[img] PDF
Restringido a Sólo personal autorizado del repositorio hasta 31 Diciembre 2020.

870kB

URL Oficial: http://www.springerlink.com/content/jl058w8718653m25/


URLTipo de URL
http://www.springer.com/Editorial


Resumen

H. M. Hilden [Bull. Amer. Math. Soc. 80 (1974), 1243–1244; MR0350719 (50 #3211)], U. Hirsch [Math. Z. 140 (1974), 203–230] and Montesinos [Bull. Amer. Math. Soc. 80 (1974), 845–846] showed that every closed and orientable 3-manifold is a 3-fold dihedral covering space branched along a knot in S3. The purpose of the paper under review is to answer the question of whether this is true for irregular dihedral covering spaces branched over S3 with more than 3 sheets.
The authors first show that for each odd prime p, the homology group Hi(M;Z) of every p-fold irregular dihedral covering space M over a homology n-sphere can be given the structure of a finitely generated module over the ring Z[ξ+ξ−1] of integers of the real cyclotomic field Q[ξ+ξ−1], where ξ=exp(2πi/p). For each odd prime p, using the fact that Z[ξ+ξ−1] is a Dedekind domain, they describe the class Dp of finitely generated abelian groups supporting the structure of a finitely generated module over Z[ξ+ξ−1], and prove that if M is a p-fold irregular dihedral covering space branched over a homology n-sphere, then Hi(M;Z)∈Dp, i≠0,n. This generalizes the results of Chumillas ["Study of dihedral coverings in S3 branched over knots'', Ph.D. Thesis, Madrid, 1984; per bibl.] and of A. Costa and J. M. Ruiz [Math. Ann. 275 (1986), no. 1, 163–168]. As a consequence of these results, they obtain 3-manifolds which are not p-fold irregular dihedral covering spaces branched over S3 for any prime p>3. The authors indicate that the method used in this paper is applicable to the case of cyclic covering spaces branched over a homology n-sphere. The realization problem (i.e., given a group G∈Dp, does there exist an irregular p-fold dihedral covering space p:M→S3 such that H1(M;Z) is isomorphic to G?) is also studied. Finally, the authors conclude by providing three tables which give the homology group of the p-fold irregular dihedral covering spaces of the knots of less than eleven crossings with more than 2 bridges for p=5,7,11.


Tipo de documento:Artículo
Palabras clave:branched over homology n-spheres; irregular dihedral branched covers; cyclic branched coverings
Materias:Ciencias > Matemáticas > Topología
Código ID:17151
Depositado:20 Nov 2012 12:47
Última Modificación:07 Feb 2014 09:42

Descargas en el último año

Sólo personal del repositorio: página de control del artículo